Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 85, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2019, 4:15 PM CDT for Wabash County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2019, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 5, 2019, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:54 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 1:54 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Paducah KY 154 PM CDT Wed Jun 5 2019 .SHORT TERM...(Tonight through Friday night) Issued at 1252 PM CDT Wed Jun 5 2019 Monitoring northern reaches of the FA for best convective chances this pm, as energy spills down out of IA/nrn IL, and upstream convection takes shape. Already showing MUCAPES of 3-4K J/KG for this to move in/feed upon, but sounding data still indicates maybe some minor capping inversions to erode still further south/in its path. CAMs all more or less develop a line of convection across northern-central ptns of IL/IN this pm, then sag that line southward toward us by the end of the afternoon, and on thru our area during the evening/into the overnight. Have upped pops accordingly, and messaged for updated risk enhancement in our far north...with damaging winds (30%) the primary hazard, but large hail (15%) not ruled out. Presumably the trend will be diminishing overnight, but we'll see what's ongoing at that time, as by then they may be fed enough to continue at least into/thru the early evening hours with their strength. After tonight, the upper Low currently over the southwest U.S., will have drifted into the southern Plains, and will be soon entering the Mississippi river valley. Its presence will agitate our warm/humid airmass, with basically a persistent, albeit off/on, chance of showers and storms daily, thru the remainder of the short term forecast. While isolated (pulse) strong to severe storms cannot be ruled out, this transition to a more tropically sourced system means our primary hazard will be heavy rain/flooding. .LONG TERM...(Saturday through Wednesday) Issued at 148 PM CDT Wed Jun 5 2019 Still eyeing heavy rainfall potential for the weekend with PWAT values remaining around 2.0-2.2 inches across the region through the Sunday. The trend seems to be to take the meandering cut off low a little farther south than what was being depicted earlier in the week, which puts the region in a little lighter total precip regime. Rain/showers and thunderstorms will remain possible, but coverage looks to be a bit lower, and may be more diurnally driven on the northern half of the vertically stacked low pressure system. Storm motion vectors will still be rather slow with weak ambient flow, so localized heavy rainfall and flooding remains plausible. Monday an upper trough/jet max approaches from the west, nudges our cut off low to the southeast and aids in pushing a front through late Sunday night/Monday morning. This front will likely lead to an increase in rain/thunder coverage initially, then be followed by a much drier and somewhat cooler airmass. This should set the stage for a pleasant few days with reduced relative humidity (dewpoints in the 50s) and seasonable highs in the lower 80s vicinity amid mostly sunny skies. The trough axis is progged to pass through on Wednesday but a lack of column moisture, for now, looks to preclude significant precip chances. && .AVIATION... Issued at 1252 PM CDT Wed Jun 5 2019 Few clouds and southwest winds around 10 knots with some gusts AOA 20 knots can be expected at all TAF sites this afternoon. Introduced VCTS at 00Z at all sites with VCTS or VCSH thereafter. Some temporary reduced visibilities in thunderstorms/showers is included in the NE (KMVN, KEVV and KOWB) for this evening. Gradient winds will decrease by this evening although locally gusty winds near thunderstorms can be expected. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DH LONG TERM...JGG AVIATION...RLS
Hazardous weather outlook, Jun 5, 11:39 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1139 AM CDT Wed Jun 5 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1139 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be igniting late this afternoon, especially along and north of Interstate 64. These storms will have the potential to be strong to severe, with damaging winds the primary hazard. Large hail is also possible in a severe storm. Lightning and heavy rain will be possible with any storms. Refer to river flood warnings and statements for the latest on area river flooding. Major flooding continues along the Mississippi River from Chester south to Cape Girardeau and Thebes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms with heavy rain will be possible Thursday through the upcoming weekend. This could lead to some localized flash flooding concerns. Refer to river flood warnings and statements for the latest on area river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon or evening.
In the hours before
Special weather statement, Jun 5, 4:11 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
411 PM CDT Wed Jun 5 2019
ILZ078-052145-
Wabash IL-
411 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WABASH COUNTY UNTIL
445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 9 miles north of Mount Carmel, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mount Carmel, Lancaster and Allendale.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Illinois.
LAT...LON 3857 8765 3856 8765 3855 8767 3851 8765
3850 8766 3851 8767 3848 8772 3848 8774
3846 8776 3845 8775 3843 8781 3857 8792
TIME...MOT...LOC 2111Z 288DEG 18KT 3856 8781
07The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:11 PM CDT | Special Weather Statement | PAH | Wabash | 34 min |
| Jun 5, 4:29 PM CDT | Special Weather Statement | PAH | Wayne | 31 min |
| Jun 5, 4:39 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 36 min |
| Jun 5, 5:07 PM CDT | Areal Flood Advisory | PAH | Wayne | 3 hr |
| Jun 5, 5:18 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 57 min |
| Jun 5, 5:24 PM CDT | Flash Flood Warning | PAH | Wayne | 3 hr |
| Jun 5, 5:25 PM CDT | Special Weather Statement | PAH | Wabash | 20 min |
| Jun 5, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 45 min |
| Jun 5, 5:57 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 33 min |
| Jun 5, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 29 min |
| Jun 5, 6:30 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, White | 45 min |
| Jun 5, 6:34 PM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 3 hr |
| Jun 4, 10:12 PM CDT | Areal Flood Advisory | PAH | Bollinger | 74 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.